Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Productive cough with itchy throat. Given diphenhydramine. What does the chest X-ray say?

history: productive cough with itchiness of throat . seen by a doctor and was given diphenhydramine 4x a day for 1 week, antibiotic 1 x day for 1 week and pecof ( cough remedy)3x a day for 1 week. completed the medications but still the coughing persists and now there is already occasional dyspnea so decided to have chest x-ray PA and the result was hyperaerated both lungs, atherosclerosis of thoracic aorta . whats the implication of this and what are the possible lab work up after having this impression? i hope to hear feedback from you regarding this concerns. thank you!
Asked On : Thu, 6 Sep 2012
Answers:  1 Views:  156
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Internal Medicine Specialist 's  Response
Dear friend, welcome to HCM!

The Xray is not worrisome.

It shows hyperareation / inflation which may mean emphysema, common in elderly and smokers.

But it is a long term condition and nothing to do with the current respiratory infection.

Atherosclerosis of the aorta in the chest part is also common at advancing age and is due to cholesterol deposition causing hardening of the aorta ( major blood supply vessel).

If you are old enough or smoke, it is explained by these conditions.

You could see your physician and get evaluated for dyspnoea, get lipids (cholesterol fats) checked, an EKG, 2D echo of the heart, CBC, routine biochemistry and PFTs(pulmonary function tests) to look for any effects of these on other systems.

Current respiratory infection must have aggravated the breathlessness.

Take care and please keep me informed of your progress.

Good Luck!

I hope to have answered your query satisfactorily.

Thank you!

Answered: Mon, 10 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor